Article Text

PDF

C1 esterase inhibitor deficiency in X-linked hypogammaglobulinaemia: an anomaly fostering anaphylactoid reactions following intramuscular gammaglobulin administration.
  1. S. Pollack,
  2. C. Cunningham-Rundles,
  3. R. A. Good,
  4. N. K. Day

    Abstract

    A patient with apparent X-linked agammaglobulinaemia was found to be inordinately susceptible to anaphylactoid reactions to intramuscular injections of gammaglobulin. The patient was found also to have low levels of C1 esterase inhibitor (C1 INH). The possibility that the C1 INH deficiency and in this patient, whether genetic or acquired, fostered the susceptibility to the production of anaphylactoid reactions after gammaglobulin injections urges further studies of the association of C1 INH deficiency and anaphylactoid reactions to gammaglobulin injections. The possibility that C1 INH levels like C1q levels may be low in hypogammaglobulinaemic patients as a consequence of increased catabolism of this regulator of the complement system when IgG levels are low is considered.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.